| Catalog Number |
09D89-21 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
Misdiagnosis (2159)
| Date of Event |
12/07/2015
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Abbott laboratories identified (b)(6) interference from the drug n-acetyl cysteine (nac) with the architect lactic acid assay leading to (b)(6) depressed lactic acid results.A product correction letter was issued to all current architect lactic acid customers.The letter informs the customer that patients undergoing treatment with n-acetyl cysteine (nac) may have (b)(6) depressed lactic acid results.Architect lactic acid list number (b)(4) is being discontinued.Customers who receive the final lots of list number (b)(4) will be notified of the interference from nac via additional labeling (kit stuffer) contained within the reagent kit.
Event or Problem Description
The customer stated that they were made aware of information regarding assay interference caused by the drugs n-acetyl cysteine (nac), acetaminophen and metamizol with methods using peroxidase and h2o2.Other manufacturers such as roche have acknowledged the interference.The customer inquired as to whether abbott laboratories has any information regarding similar interference with architect assays.No discrepant architect patient results or impact to patient management was reported.